Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2007, 12:01 PM EDT for Defiance County, Henry County, Putnam County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 12:01 PM EDT (16:01 UTC)
- Expired
- Jun 19, 2007, 12:46 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Defiance County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 127 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 191601 SVRIWX OHC039-069-137-191700- /O.NEW.KIWX.SV.W.0065.070619T1601Z-070619T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1201 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO HENRY COUNTY IN NORTHWEST OHIO NORTHERN PUTNAM COUNTY IN WEST CENTRAL OHIO * UNTIL 100 PM EDT * AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR CONTINENTAL...OR ABOUT 12 MILES SOUTH OF DEFIANCE...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... PLEASANT BEND AND STANDLEY... NEW BAVARIA...MILLER CITY AND FLORIDA... HOLGATE... GALLUP...PRENTISS AND WEST LEIPSIC... HAMLER...BELMORE AND ELERY... IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH....CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4122 8445 4098 8434 4107 8387 4149 8388 $$ JC
2 follow-up statements
000 WWUS53 KIWX 191621 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1221 PM EDT TUE JUN 19 2007 OHC039-191631- /O.CAN.KIWX.SV.W.0065.000000T0000Z-070619T1700Z/ DEFIANCE OH- 1221 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DEFIANCE COUNTY IS CANCELLED... AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4131 8424 4101 8420 4107 8387 4149 8388 $$ OHC069-137-191700- /O.CON.KIWX.SV.W.0065.000000T0000Z-070619T1700Z/ PUTNAM OH-HENRY OH- 1221 PM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR HENRY AND NORTHEASTERN PUTNAM COUNTIES... AT 1218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR PRENTISS...OR ABOUT 9 MILES NORTH OF OTTAWA...AND MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALINTA...BELMORE...GRELTON...DESHLER...MCCLURE AND TEXAS. IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH....CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4131 8424 4101 8420 4107 8387 4149 8388 $$ JC
000 WWUS53 KIWX 191646 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1245 PM EDT TUE JUN 19 2007 OHC069-137-191655- /O.CAN.KIWX.SV.W.0065.000000T0000Z-070619T1700Z/ PUTNAM OH-HENRY OH- 1245 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND NORTHEASTERN PUTNAM COUNTIES IS CANCELLED... AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4131 8424 4101 8420 4107 8387 4149 8388 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:41 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 19, 8:41 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 841 AM EDT TUE JUN 19 2007 .UPDATE... UPDATED FORECAST TO INCREASE POPS AND PROLONG PRECIP CHANCES INTO THE EARLY AFTERNOON IN SOUTHEASTERN ZONES PER RADAR TRENDS AND 06Z WRF. TWEAKED CLOUD COVER TO REFLECT CURRENT SATELLITE TRENDS. ALSO LOWERED HIGHS IN EASTERN ZONES TO LOW 80S. AMPLE CLOUD COVER WILL LIMIT SUNSHINE AHEAD OF COLD FRONT. ONCE FRONT SLIDES THROUGH...CAA SHOULD HELP KEEP TEMPS AT BAY. REST OF THE FORECAST IN GOOD SHAPE. && .PREV DISCUSSION... /ISSUED 646 AM EDT TUE JUN 19 2007/ AVIATION... INTENSE HVY RAIN PRODUCING CONV CLUSTER OVR NW INDIANA WILL LIFT NE INTO SRN MI W/ADDNL MORE SCT DVLPMNT ALG TRAILING CDFNT STILL PSBL THROUGH 14Z OR SO. XPC ACTIVITY AT KSBN TO END SHORTLY W/IMPRVG CONDS AFT 12Z. XPC BEST FNTL SCALE FORCING WILL REMAIN NW OF KFWA AND WILL CONT W/PRIOR VCTS MENTION THROUGH 14Z AND CARRY A TEMP MVFR SHRA MENTION. OTHERWISE SKIES CLEARING LTR THIS MORNING AND EARLY AFTN W/SFC WIND GUSTS AOA 20KTS DVLPG IN ZONE OF DEEPENING POST FNTL MIXING. SHORT TERM... STG UPR TROUGH LIFTING THROUGH ONTARIO THIS MORNING W/MODEST FNTL SCALE FORCING ALG TRAILING CDFNT. NARROW LL MSTR PLUME MAKING EARNEST EWD PROGRESS AND WELL INTO WRN CWA ATTM. TWO AREAS OF DVLPMNT NOTED...ONE ALG STOUT SFC BNDRY FM NE INTO CNTRL IL AND ALG PREFNTL TROUGH FM NW IN INTO EC IL. LAPS POINT SNDGS INDICATED CAPE NR 1K J/KG WHICH WAS SPRTG SOME VIGOROUS UPDRAFT DVLPMNT ALG PREFNTL TROUGH AND MAY LEAD TO AN ISOLATED SHRT TERM SVR RISK W/MARGINAL HAIL AND WIND. OTHERWISE XPC FNTL SCALE CIRCULATION WILL BREAK DOWN RAPIDLY AFTER DAYBREAK AS UPR TROUGH CONTS TO PULL AWAY AND LL FLW VEERS FURTHER ACRS TRAILING CDFNT. THIS SCENARIO FITS WELL W/03Z RUC GUIDANCE WHICH SHOWS A COMPLETE BREAKDOWN IN LL FORCING RESPONSE AS FNTL BNDRY PUSHES THROUGH CWA BTWN 12-16Z AND 00Z/06Z NAM/WRF RIGHT BEHIND ALTHOUGH SLOWER AND ALLOWS CURRENT IL ACTIVITY TO MAKE IT INTO WRN HALF CWA THROUGH SUNRISE BFR DIMINISHING. WILL MAKE SHRT TERM ADJUSTMENTS BUT PRIOR GRID ALIGNMENT THROUGH 12Z LOOKS IDEAL W/WRN AREAS FAVORED FOR BTR PRECIP CHCS EARLY THIS MORNING. OTHERWISE SOME RESPITE FM THE RECENT HEAD W/MODEST CAA THROUGH TONIGHT AND RAPID CLEARING BEHIND CDFNT LATER THIS MORNING. INCREASING SUBSIDENCE ASSOCD/W UPR TROUGH AND DEEPENING MIXED LYR LOOKS TO PROMOTE FAIRLY BREEZY DAY BY AFTN. COOLER SCOPE OF GUIDANCE NUMBERS FAVORED THROUGHOUT. LONG TERM... WEDNESDAY THROUGH MONDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE THE CHANCE FOR STORMS LATE IN THE WEEK AS AN UPPER LEVEL TROF MOVES OVER THE TOP OF THE UPPER RIDGE AND INTO THE THE GREAT LAKES REGION. BOTH THE GFS AND ECMWF HAVE BEEN SHOWING SOME CONSISTENCY WITH THIS SYSTEM ARRIVING FRIDAY NIGHT. THE ONGOING TIMING OF SHOWERS AND STORMS IN THE GRIDS/ZFP WITH THIS SYSTEM APPEARS ON TRACK. PREFERRED THE SLOWER GFS/ECMWF SOLUTION OVER THE FASTER NAM/WRF...KEEPING THURSDAY NIGHT AND FRIDAY DRY. OTHERWISE...THE UPPER LEVEL SYSTEM WILL CONTINUE TO BUILD INTO THE AREA. GFS/ECMWF INDICATE 850 MB TEMPERATURES RISING OVER 20C MONDAY...SO HAVE RAISED TEMPERATURES ABOVE 90F. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM....SKIPPER UPDATE...JC
Hazardous weather outlook, Jun 19, 10:35 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT TUE JUN 19 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201445- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1035 AM EDT TUE JUN 19 2007 /935 AM CDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING WITH LOCALLY HEAVY RAINFALL. HOWEVER...STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-201445- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1035 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR GUSTY NORTHWEST WINDS AND WAVES TO 5 FEET. THERE WILL ALSO BE A RISK OF RIP CURRENTS TODAY...ESPECIALLY ON WEST FACING BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
In the hours before
Local storm report, Jun 19, 9:54 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 AM EDT TUE JUN 19 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0948 AM HEAVY RAIN LOGANSPORT 40.75N 86.36W
06/19/2007 M2.80 INCH CASS IN EMERGENCY MNGR
WIDESPREAD FLOODING IN AND AROUND LOGANSPORT. 2.80
INCHES OF PRECIPITATION SINCE 8AM.
&&
ELBSpecial weather statement, Jun 19, 11:37 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1137 AM EDT TUE JUN 19 2007 OHZ015-191600- PAULDING- 1137 AM EDT TUE JUN 19 2007 ...SPECIAL WEATHER STATEMENT... AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF PAULDING...OR 11 MILES NORTH OF VAN WERT...MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH INCLUDE...ROSELMS...MANDALE...OAKWOOD AND ARTHUR. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:47 AM EDT | Severe Thunderstorm Warning | IWX | Paulding | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.